This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Lithium Intoxication After Administration of AT¹ Blockers

Peter Zwanzger, Alain Marcuse, Reinhard J. Boerner, Axel Walther, and Rainer Rupprecht

Published: March 1, 2001

Article Abstract

Letter to the Editor

Sir: Candesartan is one of the new antihypertensive agents targeting the AT¹ subtype of the angiotensin II receptor. Apart from candesartan, the AT¹ receptor agents available in the United States are losartan, telmisartan, irbesartan, and valsartan. Candesartan exerts its antihypertensive effect by a selective blockade of the angiotensin II receptor, whereas angiotensin- converting enzyme (ACE) inhibitors, another class of antihypertensive agents, act through decreasing the production of angiotensin II and aldosterone by inhibiting the conversion of angiotensin I to angiotensin II. Whereas to our knowledge no interaction between the AT¹ blocker candesartan and lithium has been reported to date, cases of lithium intoxication have been observed during concomitant therapy of lithium with ACE inhibitors and with the angiotensin II receptor blockers losartan and valsartan. It has been shown that simultaneous administration of ACE inhibitors and lithium can elevate lithium levels from 1.7- to 5-fold.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Volume: 62

Quick Links: Psychiatry

Sign-up to stay
up-to-date today!

SUBSCRIBE

Already registered? Sign In

Original Research

Prevalence and Correlates of Obsessive-Compulsive Symptoms in Individuals With Schizophrenia, Schizoaffective Disorder, or Bipolar Disorder

Prevalence and correlates of obsessive-compulsive symptoms and OCD were identified from the case records of over 22,500...

Read More...